Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 147, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2004, 6:32 PM CDT for Tarrant County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 6:32 PM CDT (23:32 UTC)
- Expired
- May 27, 2004, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 36 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 272332 SVRFTW TXC439-280030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 632 PM CDT THU MAY 27 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES WEST OF LAKESIDE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PELICAN BAY...LAKESIDE...LAKE WORTH AROUND 640 PM CDT EAGLE MOUNTAIN...PECAN ACRES AROUND 645 PM CDT SAGINAW...BLUE MOUND AROUND 650 PM CDT HASLET AROUND 655 PM CDT KELLER AROUND 700 PM CDT SOUTHLAKE AROUND 705 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE BEDFORD...COLLEYVILLE... EULESS...FORT WORTH...GRAPEVINE...HALTOM CITY...HURST AND NORTH RICHLAND HILLS HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3299 9753 3268 9754 3283 9705 3298 9705 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:55 PM CDT, 37 minutes earlier.
Area forecast discussion, May 27, 5:55 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT THU MAY 27 2004 .DISCUSSION... 555 PM AVIATION DISCUSSION. STRONG TO SEVERE STORMS MOVING INTO SOUTHERN TARRANT COUNTY ATTM WITH HAIL UP TO SIZE OF NICKELS. THIS STORM SHOULD PASS JUST SOUTH OF DFW ABOUT 640 PM...AND PROBABLY HIT DAL ABOUT 645 PM. WILL ISSUE AIRPORT ADVSY IF STORM CONTINUES SVR. OTHER SEVERE STORMS IN EASTERN PALO PINTO AND EASTERN EASTLAND COUNTIES COULD AFFECT THE DFW AREA DURING THE NEXT THREE HOURS. 59 && .DISCUSSION... EVOLUTION OF CONVECTION TONIGHT IS FAR FROM CERTAIN AS SHRA/TSRA HAVE BEEN GOING ON ACROSS W TEXAS MOST OF THE DAYLIGHT HOURS. WHILE THE STORMS HAVE SHOWN A GENERAL INCREASE IN INTENSITY DURING THE PAST HOUR...THEY ARE ALSO WORKING ACROSS A RELATIVELY WORKED OVER AIR MASS...AS COMPARED TO A STRONGLY CAPPED AREA WITH GOOD INSOLATION. VAPOR CHANNEL CONTINUES TO SHOW H5 PVA WORKING SLOWLY ACROSS CENTRAL NM...WHILE THE DRY LINE WAS ROUGHLY BETWEEN KCDS AND KSPS SWWD TO NEAR KABI. WE WILL OPT TO KEEP MENTION OF SEVERE THUNDERSTORMS THIS EVENING...BUT CONFIDENCE NOT AS HIGH AS PREVIOUSLY THOUGHT. STILL...GIVEN THE EXPECTED STRENGTH OF THE H5 SHORT WAVE AND THE FORECAST CAPE...JUST CAN NOT RULE OUT SOME DAMAGING WINDS WITH A FEW STORMS. RAIN CHANCES LOOK PRETTY DECENT SO WILL GO WITH LIKELY TO CAT POPS NW TONIGHT. WILL BLEND MOS NUMBERS AS THEY LOOK REASONABLE ATTM. SHORTWAVE TO WORK EAST OF N TEXAS TOMORROW MORNING AND SAT LOOKS TO BE DRY. CENTRAL U.S. TROUGH STILL LOOKS TO BRING A COLD FRONT INTO N TEXAS ON SUNDAY...BUT UPPER LEVEL ENERGY WILL REMAIN WELL NORTH OF THE REGION. STILL COULD SEE SOME STORMS WITH THIS FEATURE SO WILL KEEP PRECIP CHANCES GOING THEN. RAIN CHANCES LOOK TO CONTINUE INTO NEXT WEEK AS NW FLOW LINGERS ACROSS CENTRAL U.S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 88 72 88 / 70 10 10 10 WACO, TX 72 91 72 91 / 50 10 10 10 PARIS, TX 69 86 70 87 / 70 40 20 10 DENTON, TX 69 87 71 88 / 80 10 10 10 MCKINNEY, TX 70 87 71 88 / 70 20 10 10 DALLAS, TX 71 88 72 89 / 60 10 10 10 TERRELL, TX 71 88 72 89 / 50 20 10 10 CORSICANA, TX 72 90 71 90 / 50 0 10 10 TEMPLE, TX 72 93 71 91 / 50 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, May 27, 6:30 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 630 PM CDT THU MAY 27 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 630 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTHWEST OF AN ATHENS...HILLSBORO...TO GOLDTHWAITE LINE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. SCATTERED STORMS ARE POSSIBLE ACROSS THE REST OF THE NORTH TEXAS TONIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL PRESENT WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN... ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE SUNDAY INTO MEMORIAL DAY. MANY UNCERTAINTIES STILL EXIST ON EVOLUTION... TIMING AND STRENGTH OF THIS SYSTEM. AT THIS TIME...SEVERE WEATHER COULD BE POSSIBLE...ESPECIALLY BETWEEN I-20 AND THE RED RIVER... WHERE WIND SHEAR ALOFT AND LIFT WOULD BE THE STRONGEST. WE URGE PERSON VACATIONING OR TRAVELING ACROSS NORTH TEXAS TO CONTINUE MONITORING FUTURE FORECASTS AND OUTLOOKS ON THIS DEVELOPING WEATHER SITUATION LATER THIS MEMORIAL DAY WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY NORTHWEST OF AN ATHENS...HILLSBORO...TO GOLDTHWAITE LINE THIS EVENING. 79
In the hours before
Special weather statement, May 27, 5:10 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT THU MAY 27 2004 TXZ100-101-272315- JACK-YOUNG- 510 PM CDT THU MAY 27 2004 ...SIGNIFICANT WEATHER UPDATE... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MURRAY...OR 13 MILES WEST OF GRAHAM...MOVING NORTHEAST AT 45 MPH. CUNDIFF...JEAN...JERMYN AND LOVING ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, May 27, 5:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 N EASTLAND 32.47N 98.82W
05/27/2004 EASTLAND TX LAW ENFORCEMENT
TELEPHONE POLE KNOCKED DOWNSpecial weather statement, May 27, 5:42 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 542 PM CDT THU MAY 27 2004 TXZ091>095-102>107-117>123-131>135-142>146-280400- BOSQUE-COLLIN-COOKE-DALLAS-DELTA-DENTON-ELLIS-FANNIN-GRAYSON- HAMILTON-HENDERSON-HILL-HOOD-HOPKINS-HUNT-JOHNSON-KAUFMAN-LAMAR- MILLS-MONTAGUE-NAVARRO-PARKER-RAINS-ROCKWALL-SOMERVELL-TARRANT-VAN ZANDT-WISE- 542 PM CDT THU MAY 27 2004 SEVERE THUNDERSTORM WATCH 314 REMAINS IN EFFECT FOR... BOSQUE COLLIN COOKE DALLAS DELTA DENTON ELLIS FANNIN GRAYSON HAMILTON HENDERSON HILL HOOD HOPKINS HUNT JOHNSON KAUFMAN LAMAR MILLS MONTAGUE NAVARRO PARKER RAINS ROCKWALL SOMERVELL TARRANT VAN ZANDT WISE
Local storm report, May 27, 5:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 5 S PALO PINTO 32.70N 98.30W
05/27/2004 60 MPH PALO PINTO TX TRAINED SPOTTER
60 MPH GUST REPORTED AT LAKE PALO PINTOLocal storm report, May 27, 5:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0526 PM HAIL STRAWN 32.55N 98.50W
05/27/2004 0.88 INCH PALO PINTO TX TRAINED SPOTTERLocal storm report, May 27, 6:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0640 PM HAIL 5 S PALO PINTO 32.70N 98.30W
05/27/2004 0.88 INCH PALO PINTO TX TRAINED SPOTTER
NICKEL HAIL AT LAKE PALO PINTOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 49 min |
| May 27, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 55 min |
| May 27, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| May 27, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 56 min |
| May 27, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 57 min |
| May 27, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 54 min |
| May 27, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| May 27, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 76 min |
| May 27, 6:50 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.